Alert archive / Montana / Wind Advisories in 2007
Wind Advisory 19, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Dec 2, 2007, 10:42 AM MST for 4 counties in Montana. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2007, 10:42 AM MST (17:42 UTC)
- Expired
- Dec 2, 2007, 1:32 PM MST
- In force
- 3 hr
- Issued by
- NWS Missoula, MT
Counties Deer Lodge County, MT, Granite County, MT, Powell County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 110 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 5.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1644 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 400 m²/s²
- 0-3 km storm-relative helicity
- 392 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KMSO 021742 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1042 AM MST SUN DEC 2 2007 .A PROLONGED PERIOD OF STRONG WINDS IS EXPECTED FOR THE GRANGEVILLE AREA AND SOUTH TO NORTH ORIENTED VALLEYS OF WESTERN IDAHO COUNTY. A VERY TIGHT SOUTHERLY SURFACE PRESSURE GRADIENT COUPLED WITH HIGH MOMENTUM WINDS JUST ABOVE RIDGETOP LEVEL WILL CREATE VERY WINDY CONDITIONS TODAY AND CONTINUING THROUGH MONDAY EVENING. IDZ007-008-030600- /O.CON.KMSO.HW.W.0003.000000T0000Z-071204T0600Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 942 AM PST SUN DEC 2 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST MONDAY. SUSTAINED SOUTHERLY WINDS 25 TO 40 MPH WITH GUSTS TO NEAR 60 MPH ARE EXPECTED TODAY THROUGH MONDAY EVENING. AREAS IMPACTED BY THIS EVENT WILL BE THE CAMAS PRAIRIE AND AREAS ALONG THE US HIGHWAY 95 CORRIDOR BETWEEN GRANGEVILLE AND RIGGINS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. VERY STRONG WINDS CAN LEAD TO PROPERTY DAMAGE. $$ MTZ007-030600- /O.NEW.KMSO.WI.Y.0019.071202T1742Z-071203T0600Z/ BUTTE/BLACKFOOT REGION- 1042 AM MST SUN DEC 2 2007 ...WIND ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. SUSTAINED SOUTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS TO 45 MPH ARE EXPECTED ALONG THE INTERSTATE 90 CORRIDOR BETWEEN ROCKER AND DEER LODGE...AND ALSO ALONG THE US HIGHWAY 12 CORRIDOR BETWEEN GARRISON JUNCTION AND MCDONALD PASS. ANACONDA WILL ALSO BE IMPACTED BY THIS EVENT. A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS75 KMSO 022032 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 132 PM MST SUN DEC 2 2007 .A PROLONGED PERIOD OF STRONG WINDS IS EXPECTED FOR THE GRANGEVILLE AREA AND SOUTH TO NORTH ORIENTED VALLEYS OF WESTERN IDAHO COUNTY. A VERY TIGHT SOUTHERLY SURFACE PRESSURE GRADIENT COUPLED WITH HIGH MOMENTUM WINDS JUST ABOVE RIDGETOP LEVEL WILL CREATE VERY WINDY CONDITIONS TODAY AND CONTINUING THROUGH MONDAY EVENING. MTZ007-022145- /O.CAN.KMSO.WI.Y.0019.000000T0000Z-071203T0600Z/ BUTTE/BLACKFOOT REGION- 132 PM MST SUN DEC 2 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND ADVISORY. WINDS ACROSS THE AREA HAVE DIMINISHED TO BE BELOW ADVISORY LEVELS. HOWEVER...BREEZY CONDITIONS WILL PERSIST THROUGH THE OVERNIGHT HOURS TONIGHTS. $$ IDZ007-008-030600- /O.CON.KMSO.HW.W.0003.000000T0000Z-071204T0600Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 1232 PM PST SUN DEC 2 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST MONDAY. SUSTAINED SOUTHERLY WINDS 25 TO 40 MPH WITH GUSTS TO NEAR 60 MPH ARE EXPECTED TODAY THROUGH MONDAY EVENING. AREAS IMPACTED BY THIS EVENT WILL BE THE CAMAS PRAIRIE AND AREAS ALONG THE US HIGHWAY 95 CORRIDOR BETWEEN GRANGEVILLE AND RIGGINS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. VERY STRONG WINDS CAN LEAD TO PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Dec 2, 9:23 AM MST, 1 hour 19 minutes earlier.
Area forecast discussion, Dec 2, 9:23 AM MST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
923 AM MST SUN DEC 2 2007
.DISCUSSION...LATEST SNOWFALL REPORTS ACROSS THE AREA SHOW THAT
AROUND 8-12 INCHES HAS FALLEN ACROSS LINCOLN COUNTY AND IN THE HIGHER
ELEVATIONS ACROSS NORTH CENTRAL IDAHO AND WRN MONTANA. THE EVENT
HAS ONLY BEGUN. FROM A SNOWFALL STANDPOINT...EVERYTHING IS RIGHT
ON TRACK.
THE ONLY CURVE BALL THIS MORNING IS THAT THE SRN BITTERROOT VALLEY
HAS MIXED...WHICH SHOULD ENABLE HAMILTON TO RISE INTO THE MID TO
UPPER 30S BY THIS AFTERNOON. WINDS WILL ALSO INCREASE TO NEAR
ADVISORY LEVELS. WINDS ACROSS THE MISSION VALLEY AND FLATHEAD LAKE
HAVE ALSO INCREASED TO NEAR ADVISORY LEVELS AS WELL AS THE VALLEY
THERE HAS MIXED OUT. THE ONLY OTHER WIND INCREASES ARE NEAR
ANACONDA AND DEER LODGE. WIND ADVISORIES MAY BE NEEDED IN THESE
LOCATIONS HERE SHORTLY.
&&
.AVIATION...PLEASE SEE AVIATION DISCUSSION BELOW.
&&
.PREV DISCUSSION... /ISSUED 340 AM MST SUN DEC 2 2007/
DISCUSSION...A STRONG WARM PACIFIC STORM SYSTEM HAS BEGUN TO
MOVE INTO NORTHWEST MONTANA THIS MORNING. THIS SYSTEM LOOKS TO
BRING COPIOUS AMOUNTS OF PRECIPITATION MAINLY IN THE FORM OF SNOW
TO THE NORTHERN ROCKIES THROUGH MONDAY MORNING. A STRONG SURFACE
PRESSURE GRADIENT HAS ALSO BEGUN TO SET UP RELATED TO THIS
SYSTEM...AND WILL CONTINUE TO DO SO TODAY. THIS WILL BRING GUSTY
WINDS TO MOST AREAS...AND STRONG WINDS TO THE RIGGINS...WHITE
BIRD...CAMUS PRAIRIE AND GRANGEVILLE AREAS. THERE ARE A FEW
HIGHLIGHT PRODUCTS OUT FOR THIS SYSTEM...PLEASE SEE GTFWSWMSO AND
GTFNPWMSO FOR MORE DETAILS.
BY MONDAY AFTERNOON...WARM AIR ALOFT WILL FINALLY RAISE
TEMPERATURES AT THE LOWER LEVELS ENOUGH TO SEE RAIN IN PLACES
THAT HAVE NOT SEEN IT FOR A MONTH OR MORE. BEFORE VALLEY
LOCATIONS SWITCH OVER TO RAIN...THERE WILL BE A CHANCE FOR
FREEZING RAIN TO FALL. THE MOST LIKELY AREA FOR THIS TO HAPPEN
LOOKS TO BE NORTHWEST MONTANA MONDAY DURING THE AFTERNOON BEFORE
THIS AREA REALIZES ITS MAXIMUM TEMPERATURES.
MONDAY NIGHT...A STRONG WESTERLY ALOFT WILL CONTINUE TO PUNCH
PACIFIC MOISTURE INLAND OVER THE INTER-MOUNTAIN REGION. THE
SOUTHERLY FLOW AT THE LOWER LEVELS WILL BE TRANSPORTING WARMER AIR
NORTH INTO WESTERN MONTANA AND NORTH-CENTRAL IDAHO WITH SNOW
LEVELS RISING. VALLEY PRECIPITATION WILL BE CHANGING OVER TO AND
CONSISTING MOSTLY OF RAIN....WHILE MOUNTAINS LOCATIONS WILL
CONTINUE RECEIVE SNOWFALL.
TUESDAY THROUGH WEDNESDAY NIGHT...MEDIUM RANGE MODELS ARE IN
FAIRLY GOOD AGREEMENT WITH THE IDEA OF RELAXING THE SURFACE
PRESSURE GRADIENT BUT CONTINUE THE MOIST WESTERLY FLOW INTO THE
REGION TUESDAY. THERE IS ANOTHER WEATHER SYSTEM SCHEDULED TO PASS
THROUGH THE NORTHERN ROCKIES WEDNESDAY AND WEDNESDAY NIGHT
OFFERING A COOLER AIR MASS AND LIKELY MORE SNOW FOR THE
MOUNTAINS.
THURSDAY THROUGH SATURDAY...A LOW SYSTEM CLOSING OFF ALONG THE WEST
COAST AND SUBSEQUENT TROUGH OVER THE NORTHERN ROCKIES WILL HELP
MAINTAIN A COOLER BUT SOMEWHAT DRIER CANADIAN AIR MASS OVER THE
REGION. TIMING OF PERIODIC WAVE OF ENERGY OUT OF SOUTHWEST CANADA
WILL BE DIFFICULT DURING THIS PERIOD.
AVIATION...A PACIFIC WEATHER SYSTEM WILL BRING LOW CEILINGS AND
VISIBILITIES AS WELL AS STRONG SOUTHERLY SURFACE WINDS TO MUCH OF
CENTRAL IDAHO AND WESTERN MONTANA TODAY AND TOMORROW. THERE IS A
CHANCE FOR FREEZING RAIN THROUGH MANY OF THE VALLEYS OF
NORTHWESTERN MONTANA MONDAY AFTERNOON.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WARNING UNTIL 11 AM MST MONDAY FOR
BITTERROOT/SAPPHIRE MOUNTAINS.
WINTER STORM WARNING UNTIL 11 AM MST MONDAY FOR POTOMAC/SEELEY
LAKE REGION-WEST GLACIER REGION.
HEAVY SNOW WARNING UNTIL 5 PM MST MONDAY FOR KOOTENAI/CABINET
REGION.
WINTER STORM WARNING UNTIL 5 PM MST MONDAY FOR LOWER CLARK FORK
REGION.
ID...HIGH WIND WARNING UNTIL 10 PM PST MONDAY FOR LOWER HELLS
CANYON/SALMON RIVER REGION-OROFINO/GRANGEVILLE REGION.
WINTER STORM WARNING UNTIL 10 AM PST MONDAY FOR NORTHERN
CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS.
&&
UPDATE...HENRY
PREVIOUS DISCUSSION...MSJ/STEGEMILLERHazardous weather outlook, Dec 2, 5:26 AM MST, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 526 AM MST SUN DEC 2 2007 MTZ003-030000- FLATHEAD/MISSION VALLEYS- 526 AM MST SUN DEC 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW IS EXPECTED TO FALL TODAY...INCREASING IN INTENSITY TONIGHT. KALISPELL AND THE NORTHERN FLATHEAD VALLEY MAY SEE SIGNIFICANT SNOWFALL BY MONDAY AFTERNOON. A WINTER WEATHER HIGHLIGHT PRODUCT MAY BE NEEDED FOR THIS TIME FRAME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PERSISTENT SNOW IS EXPECTED TO FALL THROUGH MONDAY MORNING. BY MONDAY AFTERNOON...ATMOSPHERE MAY WARM ENOUGH TO CHANGE PRECIPITATION TO RAIN. BEFORE THIS SWITCH...THERE WILL BE CHANCE FOR FREEZING RAIN TO FALL OVER THE FLATHEAD AND MISSION VALLEYS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ005-030000- MISSOULA/BITTERROOT VALLEYS- 526 AM MST SUN DEC 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MONTANA. OCCASIONAL LIGHT SNOW IS EXPECTED TODAY...INCREASING IN INTENSITY TONIGHT. THE MISSOULA VALLEY MAY SEE A FEW INCHES OF SNOWFALL BY MONDAY AFTERNOON. A WINTER WEATHER HIGHLIGHT PRODUCT MAY BE NEEDED FOR THIS TIME FRAME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PERSISTENT SNOW IS EXPECTED TO FALL THROUGH MONDAY MORNING... CHANGING TO RAIN BY AFTERNOON. BEFORE THIS SWITCH...THERE WILL BE A BRIEF EPISODE OF FREEZING RAIN...IN THE MISSOULA VALLEY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ007-030000- BUTTE/BLACKFOOT REGION- 526 AM MST SUN DEC 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT OCCASIONAL LIGHT SNOW IS EXPECTED TO FALL TODAY...INCREASING IN INTENSITY OVER THE HIGHER TERRAIN TONIGHT. THE GEORGETOWN LAKE AREA MAY SEE A FEW INCHES OF SNOW BY MONDAY AFTERNOON. STRONG SOUTH WINDS MAY ALSO DEVELOP THROUGH ANACONDA AND OPPORTUNITY TO INTERSTATE 90 TODAY AS A STRONG PRESSURE GRADIENT SETS UP OVER THE REGION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Dec 2, 9:19 AM MST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
919 AM MST SUN DEC 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY SNOW 18 S TROY 48.20N 115.89W
12/02/2007 M8.0 INCH LINCOLN MT TRAINED SPOTTER
BULL LAKE AREA, SNOWFALL AMOUNT SINCE 10 PM MST SATURDAY
0800 AM HEAVY SNOW 6 NE HERON 48.12N 115.86W
12/02/2007 M9.4 INCH SANDERS MT TRAINED SPOTTER
6.7 INCH SINCE MIDNIGHT MST
0800 AM HEAVY SNOW 1 N POLEBRIDGE 48.78N 114.28W
12/02/2007 M7.4 INCH FLATHEAD MT CO-OP OBSERVER
0830 AM HEAVY SNOW 2 W LIBBY 48.39N 115.60W
12/02/2007 M8.0 INCH LINCOLN MT TRAINED SPOTTER
0830 AM HEAVY SNOW 8 NNE YAAK 48.94N 115.64W
12/02/2007 M6.5 INCH LINCOLN MT TRAINED SPOTTER
SNOWFALL AMOUNT SINCE MIDNIGHT MST.
0900 AM HEAVY SNOW LIBBY 48.39N 115.56W
12/02/2007 M9.5 INCH LINCOLN MT EMERGENCY MNGR
SNOWFALL AMOUNT SINCE MIDNIGHT MST
0900 AM HEAVY SNOW 7 S LIBBY 48.29N 115.56W
12/02/2007 M12.0 INCH LINCOLN MT TRAINED SPOTTER
SNOWFALL AMOUNT SINCE 11 PM MST SATURDAY EVENING
&&
KRENZThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 8:58 PM MST | Winter Storm Warning | MSO | Flathead, Granite, Lake, Mineral, Missoula, Powell and 2 more | 44 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.